Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 451, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 2, 2007, 2:58 PM CDT for Williamson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 2, 2007, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 021959
FFWEWX
TXC491-022200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...GRANGER...
GEORGETOWN...
* UNTIL 500 PM CDT
* AT 254 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
JARRELL AND GRANGER DAM
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT EVER DRIVE THROUGH
FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA
FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3052 9777 3056 9751 3044 9728 3074 9730
3085 9763
$$1 follow-up statement
000
WGUS74 KEWX 022051
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU AUG 2 2007
TXC491-022200-
WILLIAMSON TX-
350 PM CDT THU AUG 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
WILLIAMSON COUNTY...
AT 348 PM CDT...LIGHT TO MODERATE RAIN WAS FALLING OVER NORTHERN
WILLIAMSON COUNTY. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING.
RAINFALL FROM THESE STORMS WILL BE QUICK TO RUNOFF AND MAY LEAD TO
FLASH FLOODING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEIR...SERENADA...JARRELL...GRANGER DAM...GRANGER...GEORGETOWN AND
BARTLETT.
LAT...LON 3052 9777 3056 9751 3044 9728 3074 9730
3085 9763
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:26 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 2, 12:26 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 PM CDT THU AUG 2 2007 .AVIATION... VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING. INTERMITTENT MVFR CIGS/VSBYS ARE EXPECTED AS AN MCS OVER WEST TEXAS IGNITES ISOLATED TO SCATTERED SHRA/TSRA ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. CONVECTION WILL WEAKEN AND BECOME ISOLATED LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WEAK RETURN FLOW WILL ALLOW THE DEVELOPMENT OF PATCHY STRATUS AND GROUND FOG AFTER 08Z. SFC WINDS TODAY WILL BE SOUTHERLY AT 5 TO 10 KTS WITH CONVECTIVE GUSTS OF 30 KTS POSSIBLE THIS AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 1142 AM CDT THU AUG 2 2007/ DISCUSSION... WEAK 500 TO 200 HPA TROF HAS COME OVER THE AREA FROM THE NORTH AND NORTHEAST AGAIN TODAY AND THIS TREND IS EXPECTED TO CONTINUE FRIDAY. WEAK TROF IS NOT A DEVELOPED AS THE WEATHER SYSTEMS WERE IN JUNE AND JULY...HOWEVER...ENOUGH INSTABILITY IS EXPECTED TO FORM OVER THE AREA THRU FRIDAY TO SUPPORT A CHANCE OF DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS. THE WEAK TROF IS FORECAST TO MOVE WEST AS THE HIGH OVER THE WESTERN U.S. DEVELOPS OVER N. TX AND OK FRIDAY AND SATURDAY. AS THE WEAK 500 TO 200 HPA TROF CONTINUES WEST AWAY FROM THE AREA FRIDAY NIGHT AND SATURDAY EXPECT INCREASE IN WEAK HEIGHT FIELD ALOFT AS SUBTROPICAL HIGH INCREASES OVER THE AREA THIS WEEKEND. THE RIDGE IS EXPECTED TO CONTINUE MONDAY THRU WEDNESDAY. FROM THURSDAY OF NEXT WEEK THRU THE WEEKEND OF THE 11TH AND 12TH... FORECASTS SHOW RIDGE ALOFT SLOWLY WEAKENING. PREV DISCUSSION... /ISSUED 407 AM CDT THU AUG 2 2007/ DISCUSSION... THE CONVECTIVE CLUSTER OVER WEST TEXAS WILL CONTINUE A SLOW SSE DRIFT AND GRAZE OUR NW COUNTIES LATER THIS MORNING BASED ON AN EXTRAPOLATION OF THE CURRENT MOVEMENT/DEVELOPMENT. THE UPPER HIGH OVER SOUTH CENTRAL TEXAS YESTERDAY IS NOW MOVING WEST INTO NE MEXICO AND GIVING-WAY TO A NNE FLOW ALOFT...WHICH FAVORS CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS OUR AREA GIVEN PWATS STILL ABOVE NORMAL. AN EASTERLY FLOW WILL DEVELOP BY LATE FRIDAY AS THE UPPER HIGH OVER THE ROCKIES TRANSITIONS EAST TO THE CLIMATOLOGICAL NORMAL POSITION OVER SOUTHERN OKLAHOMA AND NORTHERN TEXAS. BOTH THE 00Z NAM12 AND GFS40 ADVERTISE CHANCES FOR PRECIP...MAINLY ACROSS OUR EASTERN HALF...ON SATURDAY ASSOCIATED WITH A BATCH OF TROPICAL MOISTURE COMING IN FROM THE GULF. THE 06Z NAM12 IS AT IT AGAIN TONIGHT...DEVELOPING A TD OVER THE NORTHERN GULF IN THE NEXT 24H...THEN BRINGING IT INLAND ALONG THE UPPER COASTAL BEND LATE FRIDAY NIGHT. THIS SCENARIO IS POSSIBLE GIVEN GOOD DIFFLUENCE ALOFT NOTED WITH THE 00Z UPPER AIR ANALYSIS AND OBSERVED ON LATEST WV SATELLITE IMAGERY. A SURFACE TROUGH WAS ANALYZED AT 06Z ACROSS THE NORTHERN GULF...WITH THE LOWEST SURFACE PRESSURE OBSERVED AT 1010MB...WHICH COULD PROVIDE THE LOW LEVEL FOCUS FOR CONVECTION AND EVENTUALLY TROPICAL CYCLOGENESIS. PEOPLE PLANNING TO TRAVEL TO THE COAST THIS WEEKEND SHOULD CHECK THE WEATHER FORECAST FOR UPDATES WITH THE POTENTIAL FOR SLOW TROPICAL DEVELOPMENT IN THE NORTHERN GULF. OUR NUMBERS ARE VERY CLOSE TO 00Z GFSMOS...SHOWING A TREND TOWARD CLIMO TEMPS AND POPS WITH THE UPPER HIGH IN CONTROL ACROSS OUR AREA FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 75 92 74 93 / 40 30 40 30 20 AUSTIN BERGSTROM INTL AIRPORT 91 72 92 73 93 / 40 30 40 30 20 DEL RIO INTL AIRPORT 91 76 94 76 94 / 50 40 30 30 10 SAN ANTONIO INTL AIRPORT 91 75 91 75 92 / 30 30 40 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Aug 2, 5:13 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 2 2007 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:40 PM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Aug 2, 5:15 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Aug 2, 6:47 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 118 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.